Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

$ Z$-sets in ANR's


Author: David W. Henderson
Journal: Trans. Amer. Math. Soc. 213 (1975), 205-216
MSC: Primary 54C55; Secondary 57A20
MathSciNet review: 0391008
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: (1) Let A be a closed Z-set in an ANR X. Let $ \mathcal{F}$ be an open cover of X. Then there is a homotopy inverse $ f:X \to X - A$ to the inclusion $ X - A \to X$ such that f and both homotopies are limited by $ \mathcal{F}$.

(2) If, in addition, X is a manifold modeled on a metrizable locally convex TVS, F, such that F is homeomorphic to $ {F^\omega }$, then there is a homotopy $ j:X \times I \to X$ limited by $ \mathcal{F}$ such that the closure (in X) of $ j(X \times \{ 1\} )$ is contained in $ X - A$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 54C55, 57A20

Retrieve articles in all journals with MSC: 54C55, 57A20


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1975-0391008-3
PII: S 0002-9947(1975)0391008-3
Article copyright: © Copyright 1975 American Mathematical Society